Back to Ask the Diabetes Team Ask the Diabetes Team

From Porterville, California, USA:

My five year old daughter was diagnosed with type 1 diabetes 14 months ago. We have had few changes in her insulin dosing. She was taking five units of Lantus and 1 unit of NovoLog per 15 grams of carbohydrates over the past few months. One week ago, she was vomiting and then, for 48 hours, had blood sugars in the 50 to 80 mg/dl [2.8 to 4.4 mmol/L] range. She has continued to have relatively low readings. Last night, she had an intake of approximately 70 grams of carbohydrates and her blood sugar was only 200 mg/dl [11.1 mmol/L]. I have cut her Lantus back to three units in the morning and she has had no NovoLog for four days. What is going on?


The phenomenon might be due to a transient low absorption of nutrients from the gut due to vomiting or, if it continues, to an underlying pre-clinical celiac disease that it is relatively common among young diabetic population. Ask your diabetes team or your pediatrician for further assistance.

The other explanation is honeymoon even though it generally starts much earlier after the initial diagnosis of type 1 diabetes.


Original posting 23 Oct 2004
Posted to Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:58
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.